I want to know the guideline for tapering off of a 8mg dose of methylprednisolone
19 Jan 2013
One needs to taper off of steroids such as methylprednisolone gradually. This is normally achieved by lowering the dose daily. You stated that you are currenly taking an 8 mg dose;what generally is recommended is to decrease your dose by 1 mg a day, until you are no longer taking it.(ie: 7,6,5,4,3,2,1,0)
The reason behind this is so that you avoid withdrawal side effects, such as headaches, joint pain,muscle pain,fever,fatique,nausea/vomiting.I was on 80 mg of prednisone in 1991, and had to taper off very slowly to avoid withdrawal symptoms.
I hope that this will help you in your situation.
- Methylprednisolone Information for Consumers
- Methylprednisolone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methylprednisolone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... Laurie gave me a tapering method which I am going to follow as closely as I can. I am at3 a day (10s) and am going to maintain this for a week. ...
2 answers • 25 Jul 2011
I finished taking the methylprednisolone 7 days ago - is this now out of my system.
1 answer • 13 Oct 2013
I have the 6 day pack and I know if says you can take the first dose all at once but is it okay to do what with the rest of the days to follow?
1 answer • 3 Dec 2013
Depo-Medrol - Have there been any reports of tainted MPA causing negative consequences in veterinary
... medicine? For example abscesses forming after subcutaneous injections?
1 answer • 22 Jan 2014
I was taking methylprednisolone 4mg for chronic asthma last summer. Present day: I cannot seem to stop taking this medication. My doctor has weaned ...
1 answer • 20 Feb 2014